MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065752555
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the ophthalmic laser probe was not delivering laser energy and that no laser spot was visible before the cataract and vitrectomy combination surgery.The surgery was completed and there was no patient impact was reported.
 
Additional Manufacturer Narrative
Additional information was provided in sections d.9, h.3 , d.4 ,h.6 and h.11.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.Device was received at the manufacturing site.A visual assessment of the returned samples revealed no obvious nonconformities.The first returned sample was connected to a calibrated system and was successfully recognized.A visual assessment of the returned sample revealed a non-conforming optical fiber at the subminiature version a (sma) connector.Functional testing was performed and confirmed the issue.The second returned sample was connected to a calibrated system, and was successfully recognized.Sample testing was performed and revealed a burnt subminiature version a (sma) connector.Refer to the attached investigation log and photo(s).Sample evaluation at manufacturing revealed the sample had a non-conforming optical fiber at sma connector and a burnt sma connector.Based on the results of this investigation, the reported event was confirmed.The root causes of the reported event is attributed to a non-conforming optical fiber at sma connector and a burnt sma connector.This complaint has been reviewed and based on a low occurrence rate, it is determined that no further actions are necessary at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20133183
Report Number2028159-2024-01306
Device Sequence Number7287470
Product Code HQE
UDI-Device Identifier00380657525553
UDI-Public(01)00380657525553(17)251231(11)240117(10)16FA9V
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number8065752555
Device Lot Number16FA9V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown